Acute thrombosis of the renal transplant artery after a single dose of OKT3

Am J Nephrol. Mar-Apr 2001;21(2):141-4. doi: 10.1159/000046237.

Abstract

We present the case of an 18-year-old male who 8 months after a living-related donor, one-haplotype-matched renal transplantation developed acute thrombosis of the renal allograft artery, within 10 h of the first dose of OKT3. The antibody therapy had followed five daily doses of intravenous pulse methylprednisolone for a Banff class 1B acute tubulointerstitial rejection, on a ciclosporin-based immunosuppression protocol. We briefly review the literature on the incidence of vascular thrombosis after transplantation and the procoagulant effects of OKT3, pulse methylprednisolone, and ciclosporin therapy.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Cyclosporine / administration & dosage
  • Cyclosporine / adverse effects
  • Humans
  • Immunosuppressive Agents / administration & dosage
  • Immunosuppressive Agents / adverse effects*
  • Kidney Transplantation*
  • Male
  • Methylprednisolone / administration & dosage
  • Methylprednisolone / adverse effects
  • Muromonab-CD3 / administration & dosage
  • Muromonab-CD3 / adverse effects*
  • Postoperative Complications
  • Renal Artery Obstruction / etiology*
  • Thrombosis / etiology*

Substances

  • Immunosuppressive Agents
  • Muromonab-CD3
  • Cyclosporine
  • Methylprednisolone